Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 53, NWS Gaylord, MI

October 14, 2014

NWS Gaylord, MI issued this small craft advisory at Oct 14, 2014, 3:41 AM EDT. It took effect at Oct 14, 2014, 5:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2014, 3:41 AM EDT (07:41 UTC)
In effect from
Oct 14, 2014, 5:00 PM EDT
Expired
Oct 15, 2014, 10:36 AM EDT
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WHUS73 KAPX 140741
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
341 AM EDT TUE OCT 14 2014

LMZ344>346-141545-
/O.NEW.KAPX.SC.Y.0053.141014T2100Z-141015T0900Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
341 AM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
7 follow-up statements
387 
WHUS73 KAPX 141506
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1106 AM EDT TUE OCT 14 2014

LMZ344>346-142315-
/O.CON.KAPX.SC.Y.0053.141014T2100Z-141015T0900Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1106 AM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

WEATHER.GOV/GAYLORD
737 
WHUS73 KAPX 142043
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
443 PM EDT TUE OCT 14 2014

LMZ323-341-342-150445-
/O.EXA.KAPX.SC.Y.0053.141014T2100Z-141015T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
443 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344>346-150445-
/O.CON.KAPX.SC.Y.0053.141014T2100Z-141015T0900Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
443 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
929 
WHUS73 KAPX 142105
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
505 PM EDT TUE OCT 14 2014

LMZ341-344>346-150515-
/O.UPG.KAPX.SC.Y.0053.000000T0000Z-141015T0900Z/
/O.NEW.KAPX.GL.W.0014.141014T2105Z-141015T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
505 PM EDT TUE OCT 14 2014

...GALE WARNING IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-150515-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-141015T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
505 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
026 
WHUS73 KAPX 150212
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EDT TUE OCT 14 2014

LMZ344>346-151015-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-141015T0900Z/
/O.EXB.KAPX.SC.Y.0053.000000T0000Z-141015T1200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1012 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-150900-
/O.CON.KAPX.GL.W.0014.000000T0000Z-141015T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1012 PM EDT TUE OCT 14 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>347-LSZ321-322-151015-
/O.EXB.KAPX.SC.Y.0053.000000T0000Z-141015T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1012 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-151015-
/O.EXT.KAPX.SC.Y.0053.000000T0000Z-141015T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1012 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
600 
WHUS73 KAPX 150341
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1141 PM EDT TUE OCT 14 2014

LMZ341-151145-
/O.CAN.KAPX.GL.W.0014.000000T0000Z-141015T0900Z/
/O.EXA.KAPX.SC.Y.0053.000000T0000Z-141015T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1141 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LMZ323-342-344>346-LSZ321-322-151145-
/O.CON.KAPX.SC.Y.0053.000000T0000Z-141015T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1141 PM EDT TUE OCT 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
848 
WHUS73 KAPX 150830
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
430 AM EDT WED OCT 15 2014

LHZ345>347-LMZ323-341-342-344>346-LSZ321-322-151600-
/O.EXT.KAPX.SC.Y.0053.000000T0000Z-141015T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
430 AM EDT WED OCT 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
416 
WHUS73 KAPX 151436
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1036 AM EDT WED OCT 15 2014

LHZ345>347-LMZ323-341-342-344>346-LSZ321-322-151545-
/O.CAN.KAPX.SC.Y.0053.000000T0000Z-141015T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1036 AM EDT WED OCT 15 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 1:15 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 14, 1:15 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
115 AM EDT TUE OCT 14 2014

.SYNOPSIS...
ISSUED AT 354 PM EDT MON OCT 13 2014

LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL SLOWLY LIFT INTO
THE GREAT LAKES THROUGH THE WORK WEEK...PROVIDING NUMEROUS PERIODS
OF RAIN THIS EVENING RIGHT ON THROUGH FRIDAY. SOME OF THAT RAIN WILL
BE LOCALLY HEAVY...WITH A FEW THUNDERSTORMS ALSO POSSIBLE TONIGHT
INTO TUESDAY. TEMPERATURES WILL TREND ON THE MILD SIDE FOR MID
OCTOBER THROUGH LATE WEEK...BEFORE COOLING OFF ONCE AGAIN THIS
WEEKEND.

&&

.UPDATE...
ISSUED AT 910 PM EDT MON OCT 13 2014

THE RAIN IS MOVING INTO THE REGION ON TIME AND IS BEGINNING TO
OVERSPREAD THE FORECAST AREA. THE HEAVIEST RAIN LOOKS TO BE WHERE
WE HAVE EXPECTED IT. SO AT THIS POINT, NO CHANGES ARE EXPECTED.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 354 PM EDT MON OCT 13 2014

...MORE WET WEATHER ON THE WAY TONIGHT...

HIGH IMPACT WEATHER POTENTIAL:  HEAVY RAINFALL A GOOD BET ACROSS
EASTERN UPPER/FAR NORTHWEST LOWER MICHIGAN TONIGHT.  SOME EMBEDDED
CONVECTION...POSSIBLY SOME GUSTY WINDS WITH HEAVIER DOWNPOURS.

PATTERN SYNOPSIS/FORECAST: 998MB SURFACE LOW WAS LOCATED OVER
SOUTHWEST MISSOURI THIS AFTERNOON...TRACKING TOWARD A 3-4MB/3H
PRESSURE FALL CENTER TO ITS NORTH/NORTHEAST.  A WARM FRONT EXTENDS
NORTHEAST INTO INDIANA/OHIO...AND AN ELONGATED INVERTED TROUGH
REACHES NORTH INTO THE UPPER MIDWEST AND NORTHWEST ONTARIO.  SURGE
OF DEEP MOISTURE ADVECTING NORTH AHEAD OF THIS SYSTEM...WITH GOES
SOUNDER PRECIPITABLE WATER ANALYSIS SHOWING 30-40+MM VALUES
SPREADING ACROSS THE OHIO RIVER.  EXIT REGION OF A 130KT JET STREAK
OVER THE UPPER MISSISSIPPI VALLEY HELPING WRING OUT PRECIPITATION
ACROSS THE MIDDLE/LOWER MISSISSIPPI VALLEY.   SKIES WERE MAINLY
CLOUDY ACROSS NORTHERN MICHIGAN WITH SOME AREAS OF FOG AND
DRIZZLE...AND A FEW PATCHY BREAKS IN THE CLOUD DECK.

MISSOURI SURFACE LOW WILL SLOW ITS NORTHEAST ADVANCE TONIGHT AS
UPPER DYNAMICS SWEEP ACROSS THE MID/LOWER MISSISSIPPI VALLEY.  A
WARM FRONT WILL LIFT THROUGH LOWER MICHIGAN TONIGHT AND LIKELY GET
HUNG UP IN THE STRAITS VICINITY THROUGH TUESDAY MORNING.

PRIMARY FORECAST CONCERNS: PRECIPITATION AMOUNTS...THUNDER CHANCES.

TONIGHT...NORTHWARD MOVING WARM FRONTAL ZONE EXPECTED TO PROVIDE THE
FOCUS FOR A GOOD RAINFALL EVENT TONIGHT FROM EASTERN WISCONSIN/UPPER
MICHIGAN/FAR NORTHWEST LOWER MICHIGAN.  STRONG MOISTURE INFLOW
PROVIDED BY A SOUTHERLY 60+KT LOW LEVEL JET...PRECIPITABLE WATER
VALUES LIKELY EXCEEDING 1.50 INCHES (MORE THAN 3 STANDARD DEVIATIONS
ABOVE THE MEAN)...AND STRONG DYNAMIC FORCING (LOW/MID LEVEL
FRONTOGENESIS AND JET EXIT REGION FORCING) WILL HELP THE CAUSE
TONIGHT.  LIKE THE IDEA OF A SWATH OF 1-2 INCHES OF RAINFALL THROUGH
DAYBREAK TUESDAY ACROSS EASTERN UPPER AND ALONG THE NORTHWEST LOWER
SHORELINE COUNTIES...WITH 0.50-1.00 INCH AMOUNTS WEST OF A CAD-PZQ
LINE AND UP TO 0.50 INCH TO THE EAST THOUGH COULD BE LOCALLY
HIGHER.  WILL LIKELY SEE SOME EMBEDDED THUNDERSTORMS ESPECIALLY
ACROSS NORTHERN LOWER TONIGHT...WHICH WILL LOCALLY ENHANCE RAINFALL
RATES.  CAN'T RULE OUT SOME GUSTY WINDS WITH ANY THUNDERSTORMS GIVEN
STRONG LOW LEVEL MOMENTUM AND MOSTLY UNIDIRECTIONAL WIND PROFILES.
WOULD EXPECT TEMPERATURES TO SLOWLY RISE TONIGHT WITH ARRIVAL OF
WARM SECTOR ACROSS NORTHERN LOWER MICHIGAN...MORE STEADY OR SLOWLY
RISING ACROSS EASTERN UPPER.

&&

.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 354 PM EDT MON OCT 13 2014

...REMAINING UNSETTLED OVER THE NEXT SEVERAL DAYS...

HIGH IMPACT WEATHER POTENTIAL: LOCALIZED HEAVY RAINFALL POSSIBLE
INTO TUESDAY

THE WELL ADVERTISED STORM SYSTEM CURRENTLY CENTERED ACROSS THE EAST
CENTRAL PLAINS CUTS OFF AND STALLS OUT ACROSS SOUTHERN GREAT LAKES
THROUGH THE END OF THE WEEK (AS PER ECMWF GUIDANCE OVER THE LAST FEW
DAYS). HOWEVER...EXTENDED MODELS DIFFER ON THE FINER DETAILS SUCH AS
MOVEMENT/TIMING/PLACEMENT OF MOISTURE WHICH CONTINUES TO LEAD TO A
CHALLENGING FORECAST. WILL CONTINUE TO LEAN TOWARD THE SLOWER AND
MORE MOIST ECMWF SOLUTION DUE TO CONSISTENCY. MEANWHILE...IT STILL
LOOKS FAIRLY MILD FOR MUCH OF THIS WEEK BEFORE A SHOT OF COLDER AIR
DROPS IN FROM THE NORTHWEST THIS WEEKEND. THE MAIN LONG TERM
FORECAST CONCERNS REVOLVE AROUND POPS THROUGH THE PERIOD AS WELL AS
RAINFALL AMOUNTS AND POSSIBLE IMPACTS TUESDAY RIGHT ON THE THROUGH
THE REMAINDER OF THE WEEK.

TUESDAY AND TUESDAY NIGHT...MODERATE RAINFALL ALONG WITH SOME HEAVY
DOWNPOURS LIKELY CONTINUE AS THE STORM SYSTEM MEANDERS SLOWLY NORTH
NORTHEASTWARD TOWARD LOWER MICHIGAN. 6 HOUR FLASH FLOOD GUIDANCE
RANGES FROM ABOUT 2 INCHES NORTHEAST TO BETWEEN 3 AND 3.5 INCHES
SOUTHWEST. AS STATED YESTERDAY...NOTHING APPROACHING THESE VALUES IS
EXPECTED IN THAT SHORT OF A TIME FRAME...THOUGH 24 HOUR TOTALS COULD
APPROACH OR IN A FEW CASES TOP 2.5 INCHES. PONDING OF WATER IN THE
USUAL SPOTS...LIKE IN LOW LYING SPOTS LIKE DITCHES AND ALONG SIDES
OF ROADWAYS ARE EXPECTED AS WELL AS RISES ON AREA RIVERS AND
STREAMS. THUNDER CHANCES APPEAR MINIMAL WITH MODELS ONLY ABLE TO
GENERATE 100 OR SO J/KG OF ML CAPE BUT WILL LEAVE THE SMALL CHANCE
ACROSS SOUTHEAST ZONES TUESDAY MORNING. HIGHS IN THE MIDDLE 50S TO
THE MIDDLE 60S. LOWS IN THE UPPER 40S TO MIDDLE 50S.

TUESDAY NIGHT THROUGH FRIDAY...EXTENDED MODELS ARE FINALLY
CONVERGING ON THE SLOWER...MORE CUTOFF SCENARIO WHICH LIKELY MEANS
PERIODS OF SHOWERS THROUGH MUCH OF THE WEEK. THERE IS A SMALL CHANCE
THAT FRIDAY COULD END UP IN BETWEEN THE DEPARTING CLOSED LOW AND
ANOTHER SYSTEM DROPPING SOUTHEAST OUT OF CANADA (BUT CONFIDENCE IS
LOW ENOUGH THAT WILL STILL HAVE POPS IN THAT DAY AS WELL).
CONFIDENCE REMAINS HIGH THAT IT WILL REMAIN MILD THROUGH THE WORK
WEEK WITH VERY LITTLE DIURNAL RANGE DUE TO ABUNDANT LOW CLOUD COVER
AS THE MIDNIGHT SHIFT SMARTLY POINTED OUT. SO WILL CONTINUE WITH
HIGHS OF WELL INTO THE 50S TO THE LOWER 60S AND LOWS RANGING FROM
THE UPPER 40S TO MIDDLE 50S.

FRIDAY NIGHT THROUGH MONDAY...ANOTHER SYSTEM AND ASSOCIATED COLD
FRONT DROP IN FROM THE NORTHWEST FRIDAY NIGHT INTO SATURDAY WITH
COLDER AIR LINGERING ACROSS THE REGION THROUGH MONDAY. STILL BELIEVE
THIS AIR MASS WILL BE COLD ENOUGH TO SUPPORT LAKE EFFECT RAIN SHOWERS
FOR AT LEAST SATURDAY AND MAYBE SUNDAY AS WELL. CLOUDS THEN LIKELY
LINGER INTO MONDAY WITH SLOW CLEARING POSSIBLE LATER IN THE DAY.
HIGHS IN THE COOLER MIDDLE 40S TO LOWER 50S WITH LOWS IN THE 30S TO
LOWER 40S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 115 AM EDT TUE OCT 14 2014

A VERY TRICKY FORECAST OVER THE NEXT 24 HOURS WITH REGARD TO THE
COVERAGE OF RAIN AND CEILING TRENDS. WITH THAT SAID...CONDITIONS
SHOULD IMPROVE THE REST OF THE NIGHT TO MVFR AND VFR AS A WARM
FRONT LIFTS THROUGH ALL TERMINAL SITES...THOUGH PERIODIC VERY
BRIEF VISBY REDUCTIONS TO IFR IN HEAVIER RAIN ELEMENTS REMAIN
POSSIBLE. A FRONTAL BOUNDARY IS EXPECTED TO SLOWLY SLIDE EASTWARD
BACK THROUGH THE PLN-TVC-MBL TERMINALS AROUND MIDDAY...SHIFTING
WINDS QUICKLY TO THE NORTH AND LIKELY BRINGING BACK WIDESPREAD IFR
CEILINGS...WHILE APN MAINTAINS MVFR. ALL SITES SHOULD SEE PERIODS
OF RAIN THROUGHOUT THE DAY...WITH A TRANSITION TO MORE SHOWERY
AND DRIZZLY WEATHER LATER TONIGHT.

&&

.MARINE...
ISSUED AT 354 PM EDT MON OCT 13 2014

A WARM FRONT CUTTING UP ACROSS THE UPPER GREAT LAKES WILL RESULT IN
VARYING WIND DIRECTIONS TONIGHT/TUESDAY..EAST/NORTHEAST ON WHITEFISH
BAY...AND EAST TO SOUTHEAST WITHIN THE LAKE MICHIGAN/HURON NEARSHORE
ZONES...WITH WINDS BACKING MORE TO THE NORTH ON WHITEFISH BAY/LAKE
MICHIGAN TUESDAY MORNING.  WINDS WILL BE GUSTY AT TIMES ON LAKE
MICHIGAN TONIGHT...AND LAKE HURON TUESDAY MORNING WITH INCREASING
NORTHEAST WINDS ON WHITEFISH BAY/LAKE MICHIGAN LATER TUESDAY...
POSSIBLY NECESSITATING SMALL CRAFT ADVISORIES.  ADVECTION FOG LIKELY
TO BE AN ISSUE WITHIN LAKE HURON AND WHITEFISH BAY/ST. MARY'S RIVER
NEARSHORE ZONES TONIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JL
SYNOPSIS...MG
SHORT TERM...JPB
LONG TERM...AS
AVIATION...LAWRENCE
MARINE...JPB
Hazardous weather outlook, Oct 13, 4:03 PM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT MON OCT 13 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
141100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
403 PM EDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TONIGHT ACROSS PRIMARILY EASTERN UPPER
AND NORTHWEST LOWER MICHIGAN. MINOR FLOODING IS EXPECTED...SUCH AS
PONDING OF WATER ALONG ROADWAYS AND IN LOW LYING AREAS.

THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY IN NORTHERN LOWER
MICHIGAN. SEVERE STORMS ARE NOT EXPECTED...THOUGH GUSTY WINDS WILL
BE POSSIBLE IN HEAVIER DOWNPOURS

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINFALL MAY CONTINUE INTO TUESDAY. FLOODING OF SOME AREA
RIVERS AND STREAMS WILL BE POSSIBLE.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY. THE BEST CHANCE WILL BE
CLOSER TO SAGINAW BAY. SEVERE STORMS ARE AGAIN NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 5:05 PM EDTGale WarningAPX7 hr

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.